# SDR 2020F00259

- Difficulty date: January 10, 2020
- Submitted: January 17, 2020
- Operation: General aviation
- Aircraft: N98TE
- Make and model: Snias AS350B3
- Aircraft serial: 3143
- Aircraft time: 6,568 hours, 22,900 cycles
- Engine: Tmeca ARRIEL2B
- System (JASC): 7600 · Engine Controls
- Part: Solenoid
- Part number: L810BQ73
- Condition: Loose
- Location: Governor
- Part time: 1,938 hours
- Stage of operation: CR
- How discovered: C
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

PILOT WAS CONDUCTING ENGINE GOVERNING FAILURE TRAINING IN AN AS350B3 W/2B ENGINE. 
DURING TRAINING PILOT SWITCHED GOVERNOR SWITCH FROM AUTO TO MANUAL. PILOT THEN ATTEMPTED TO ROLL TWIST GRIP TO INCREASE ENGINE SPEED. 
PILOT WAS NOT ABLE TO ADVANCE TWIST GRIP PAST FLIGHT POSITION. 
IF THIS WAS A TRUE GOVERNOR FAILURE THIS CONDITION WOULD HAVE PREVENTED THE PILOT FROM BEING ABLE TO MAINTAIN REQUIRED ROTOR RPM TO SUSTAIN FLIGHT.
PILOT STOPPED TRAINING AND RETURNED HELICOPTER TO HANGER.

MECHANIC INSPECTION FOUND
HELICOPTER IS POST MODS 073357, 073222 & 073084. INSPECTION FOUND SEE SB 76.00.19 PAGE 16/25 ITEMS 40 LOCK FINGER, 
BACKED OUT OF ITEM 1 SOLENOID 3/8 OF AN INCH. THIS PREVENTED THE LOCK FINGER FROM RETRACTING ENOUGH TO CLEAR ITEM 50 CAM'S FLIGHT LIMIT STEP.
MECHANIC REMOVED, CLEANED, INSPECTED, SOLENOID AND LOCK FINGER. REINSTALLED LOCK FINGER INTO SOLENOID USING LOCTITE AS A SECONDARY LOCKING MEANS. 
REINSTALLED ASSY AND OPS CHECKED IAW SB 76.00.19 2.B.3.
CAUSE
SOLENOID AND LOCK FINGER COMES PREASSEMBLE IN SB KIT. DURING ASSY. NO SECONDARY LOCKING FEATURE WAS USED TO KEEP FINGER FROM BACKING OUT.
